Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 1, NWS Tucson, AZ

June 26, 2025Cochise County, Arizona

NWS Tucson, AZ issued this flash flood warning at Jun 26, 2025, 1:49 PM MST for Cochise County, Arizona. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2025, 1:49 PM MST (20:49 UTC)
Expired
Jun 26, 2025, 3:45 PM MST
In force
116 min
Issued by
NWS Tucson, AZ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Cochise County, AZ

The radar

The Tucson radar (KEMX), 130 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.8 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2025-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 576 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2025-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
576 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1166 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

370 
WGUS55 KTWC 262049
FFWTWC
AZC003-262245-
/O.NEW.KTWC.FF.W.0001.250626T2049Z-250626T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
149 PM MST Thu Jun 26 2025

The National Weather Service in Tucson has issued a

* Flash Flood Warning for...
  East Central Cochise County in southeastern Arizona...

* Until 345 PM MST.

* At 149 PM MST, Doppler radar indicated between 1.00 and 1.50 
  inches of rain have fallen across portions of the Chiricahua 
  Mountains, especially the upper reaches of the Whitewater Draw 
  that drain into Rucker Canyon as well as the South Fork of Cave 
  Creek that drains into Portal. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar indicated.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Portal and Rucker Canyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3185 10929 3186 10927 3188 10922 3189 10918
      3192 10914 3191 10912 3188 10917 3184 10919
      3180 10922 3171 10931 3173 10936 3176 10936
      3179 10934 3182 10933 3184 10930

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CWR
1 follow-up statement
085 
WGUS75 KTWC 262240
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
340 PM MST Thu Jun 26 2025

AZC003-262250-
/O.EXP.KTWC.FF.W.0001.000000T0000Z-250626T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-
340 PM MST Thu Jun 26 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 345 PM MST THIS AFTERNOON FOR 
EAST CENTRAL COCHISE COUNTY...

Flash flooding is no longer expected to pose a threat. Please 
continue to heed remaining road closures.

&&

LAT...LON 3185 10929 3186 10927 3188 10922 3189 10918
      3192 10914 3191 10912 3188 10917 3184 10919
      3180 10922 3171 10931 3173 10936 3176 10936
      3179 10934 3182 10933 3184 10930

$$

CWR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 10:00 AM MST, 3 hours 49 minutes earlier.

Area forecast discussion, Jun 26, 10:00 AM MST, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
1000 AM MST Thu Jun 26 2025

.SYNOPSIS...Afternoon and evening chances for showers and
thunderstorms are possible daily through Friday in eastern
locations, mainly closer to the New Mexico border. Temperatures
become hotter this weekend as conditions dry out. Moisture is
expected to increase next week and likely bring the start to the
monsoon season.

&&

.UPDATE...The sky was sunny to partly cloudy across southeast
Arizona this morning. GOES-19 PW imagery showed values between
0.80" and 1" along the AZ/NM border. This area will have a 10-30%
chance of storms this afternoon. Otherwise high temperatures will
be near normal. See discussion below for further details in the
7-day forecast.

&&

.DISCUSSION...Water vapor and satellite derived moisture
products this morning show an eastward expansion of dry air into
western Graham and Cochise counties. This has dropped forecast
thunderstorm coverage today to an area generally near and east of
a line from the White Mountains through Safford, Willcox, and
Sierra Vista. With satellite derived precipitable water values
generally near or below one inch and forecast CAPE values on the
weak side in this area, storm coverage and strength should be low.

Friday should see a marginally better environment in eastern
locations than today, but otherwise a similar storm strength
outlook will be in store. 00Z guidance does try to bring in weak
moisture into southern Pima and Santa Cruz counties Friday,
however this doesn't look like a strong enough push at this moment
to add notable thunderstorm chances.

From this weekend into early next week an upper ridge is expected
to become centered over the Four Corners. By Monday this ridge
will likely have become amplified through the Pacific Northwest
and northern Rockies. NAEFS guidance shows 700mb temperatures over
Arizona around the 90th climatological percentile for this time
of year, highlighting the heat potential. Current forecast highs
for southeastern Arizona desert locations on Monday run from 108
to 112.

This ridge orientation next week will additionally favor the
increase in moisture needed to start the monsoon season. As
previously discussed the Climate Prediction Center has highlighted
southern Arizona for a high risk of heavy rainfall and flash
flooding during the second half of the week, which is when
ensemble models have heavily favored rich moisture to set in. In
the initial moisture push however there will still be
opportunities for thunderstorm impacts including strong wind
gusts, blowing dust, and lightning as early as Monday as the
incoming moisture interacts with the hot and initially dry
antecedent atmosphere.

&&

.AVIATION...Valid through 27/12Z.
FEW clouds at 10k feet, otherwise SKC through 26/18Z. FEW-SCT
cumulus at 10k feet with isolated to scattered showers and
thunderstorms mainly near and east of a KSAD- KFHU line after
26/18Z, diminishing after 27/03Z. Isolated gusts up to 40 kts with
stronger cells. Otherwise winds light and under 12 kts with an
occasional afternoon gust up to 20 kts. Aviation discussion not
updated for TAF amendments.

&&

.FIRE WEATHER...Chances for isolated to scattered showers and
thunderstorms today and tomorrow east of Tucson. Minimum relative
humidities from 10 to 20 percent today and tomorrow, with a drying
and warming trend this weekend. Winds generally light and under
15 mph with isolated gusts up to 45 mph under any thunderstorm
through Friday. Moisture should begin to arrive next week and
bring a start to the monsoon season across southeastern Arizona.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...None.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 1:50 PM MSTExtreme Heat WatchTWCGraham, Greenlee, Pima, Pinal11 hr

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.